MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that during the intraocular lens (iol) implant procedure, the injector does not enter the incision precisely, so the lens came out badly.Then with the other device they enlarged the incision and it was fine.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be confirmed.The device was returned in a blister tray inside the carton.The lockout assembly has been removed.The plunger has been fully advanced outside the tip of the device.Viscoelastic is dried in the device.Iol was not returned.No damage observed.No root cause identified.No damage was observed to the device.The customer indicates enlarging the incision , the complaint may have been related to small incision.Company delivery device nozzles come in two sizes and require two different incision size.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16761268
Report Number9612169-2023-00298
Device Sequence Number6105526
Product Code HQL
UDI-Device Identifier00380652396479
UDI-Public00380652396479
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model NumberCNA0T0
Device Lot Number25388081
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED VISCOELASTIC 1.0.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown